Affordable Access

Rapid improvement of psoriasis vulgaris during drug-induced agranulocytosis.

Authors
  • Toichi, E
  • Tachibana, T
  • Furukawa, F
Type
Published Article
Journal
Journal of the American Academy of Dermatology
Publisher
Elsevier
Publication Date
Aug 01, 2000
Volume
43
Issue
2 Pt 2
Pages
391–395
Identifiers
PMID: 10901732
Source
Medline
License
Unknown

Abstract

The role of neutrophils in psoriasis has long been discussed. We report a patient with long-standing psoriasis vulgaris who showed rapid improvement during agranulocytosis caused by ticlopidine. The patient did not develop any new psoriatic lesions for several days, although neutrophils increased daily after the administration of ticlopidine was stopped. The day after the peripheral blood neutrophil count recovered, several psoriatic plaques reappeared. The correlation of psoriatic activity with peripheral blood neutrophil counts suggests that a certain number of neutrophils may be required to initiate and maintain psoriasis.

Report this publication

Statistics

Seen <100 times